Search the Community

Showing results for tags 'anticholinergics'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Main Forums
    • MAIN AND GENERAL FORUM
    • Introductions
    • Symptoms: Descriptions, Discussion, Debate
    • Medications & Other Treatments
  • Active and Future Research
    • Research Articles, Publications and Studies
  • Community Area
    • Community Open Space
    • Forum Information, Questions and Suggestions

Blogs

  • Administrators
  • ldr59's Blog
  • aussie1305's Blog
  • Trip to the Doctors
  • christwill's Blog
  • sunsky231's Blog
  • lhpbloger's Blog
  • jordanhsdjf's Blog
  • Air Jordan Shoes
  • laneyslinas' Blog
  • laneyslinas' Blog
  • tatepolly's Blog
  • khmsahb's Blog
  • hallellen's Blog
  • toutalva's Blog
  • cecilbush's Blog
  • psilocybin420's Blog
  • Air Jordan
  • bullbeata's Blog
  • jonescarl's Blog
  • bartflta's Blog
  • focusonbille's Blog
  • fusereoli's Blog
  • ecrondeb11's Blog
  • hhhzzz00's Blog
  • ecrondeb11's Blog
  • ezakimari's Blog
  • gotohrisa's Blog
  • hondajuri's Blog
  • yasumiki's Blog
  • Cannot stand it anymore
  • haraeriko's Blog
  • rikakumi's Blog
  • mikuyumi's Blog
  • aidarina's Blog
  • aoimio's Blog
  • etoumari's Blog
  • stivenxian's Blog
  • stivenxian's Blog
  • naorie's Blog
  • Developing Story
  • Lilbear22's Blog
  • Poems/Lyrics
  • The Long, Hard Road to Nowhere
  • A stupid mistake
  • Not sure what to do..
  • NOW, I AM PISSED.
  • kevinbacon
  • Warning Signs? Help!
  • Matti's Blog
  • Harry's Blog

Categories

  • HPPD Research Articles
  • RANDOM

Calendars

  • Community Calendar
  • Discussion about future of HPPDonline.com

Found 2 results

  1. For those who got HPPD from using Benadryl or similar OTC antihistamines/sleep aids, was Benadryl your sole drug of choice or were you using a variety of drugs? I'm asking because I wasn't a poly-drug user (I tried weed a few times and MDMA once), but my go to was diphenhydramine aka Benadryl (for sleep and as a muscle relaxant). Yet somehow I ended up with 'HPPD'. The other thing is I was using diphenhydramine on a nightly basis for almost 2 years. Now here's the kicker, I looked up what the effects of long term use of diphenhydramine and anticholinergics were (I don't know why it never occurred to me to do so) and I found that the effects of long term use are eerily similar to the symptoms of HPPD. I mean they're practically identical. You can see for yourself (diphenhydramine: https://en.wikipedia.org/wiki/Diphenhydramine#Adverse_effects and anticholinergics: https://en.wikipedia.org/wiki/Anticholinergic#Side_effects ). So, I'm thinking that if your only drug use was Benadryl or a similar drug, and you developed HPPD symptoms, I think it may not even be HPPD at all. I think it may just be a manifestation of the long term effects of using anticholinergic drugs like Benadryl. It doesn't provide any hope really other than the fact you might not have HPPD at all. As for treatments, supposedly racetams, alpha-GPC, and choline work, but I don't have enough evidence to back this up. Despite this, it still doesn't explain my sudden onset of noticeable symptoms (I may have had symptoms before and was just ignorant of them). Just a theory is all.
  2. So, this is just a theory post. I'm thinking that for those of us that got HPPD from using Benadryl or similar medications with potent anticholinergic effects that we me not actually have HPPD at all. If you look up the long term effects of using anticholinergics, the symptoms are eerily similar to if not exactly those of HPPD. As for treatments, I don't think there really is one for long term use of anticholinergic medications (I used diphenhydramine for ~2 years for sleep). It's just a little bit of reassurance that hopefully opens some people up to trying medications for their other illnesses, if there are any at all, without worrying about whether it will cause your symptoms to get worse. Of course, this is in regards to people who got HPPD from Benadryl alone and weren't/are not poly drug users. For those that were/are poly drug users that had their symptoms appear or worsen after using Benadryl or similar drugs I believe this sheds some light on yet another possible mechanism for HPPD, namely the acetylcholine system since it plays a huge role in neuronal signaling in the brain. Messing with it would obviously have some serious consequences. Anyways, just a little bit of a theory.